Alert archive / Florida / Tornado Warnings in 2017

Tornado Warning 14, NWS Tampa Bay, FL

September 10, 2017Hardee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Sep 10, 2017, 8:56 AM EDT for Hardee County, Florida. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2017, 8:56 AM EDT (12:56 UTC)
Expired
Sep 10, 2017, 9:15 AM EDT
In force
19 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hardee County, FL

The radar

The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 9:00 AM EDTTORNADON Wauchula, FLREPORT OF ROOF DAMAGE TO BUSINESS IN WAUCHULA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 9, 11:45 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 0.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WFUS52 KTBW 101256
TORTBW
FLC049-101315-
/O.NEW.KTBW.TO.W.0014.170910T1256Z-170910T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
856 AM EDT SUN SEP 10 2017

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Central Hardee County in central Florida...

* Until 915 AM EDT
    
* At 855 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Wauchula, moving west at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Ona around 910 AM EDT. 

Other locations impacted by this tornadic thunderstorm include Fort
Green and Zolfo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2761 8167 2743 8168 2743 8204 2763 8203
TIME...MOT...LOC 1255Z 093DEG 40KT 2753 8177 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TBW
1 follow-up statement
006 
WWUS52 KTBW 101310
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
910 AM EDT SUN SEP 10 2017

FLC049-101320-
/O.EXP.KTBW.TO.W.0014.000000T0000Z-170910T1315Z/
Hardee FL-
910 AM EDT SUN SEP 10 2017

...THE TORNADO WARNING FOR CENTRAL HARDEE COUNTY WILL EXPIRE AT 915
AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

LAT...LON 2761 8167 2743 8168 2743 8204 2763 8203
TIME...MOT...LOC 1310Z 093DEG 40KT 2754 8195 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 10, 7:48 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 10, 7:48 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
748 AM EDT Sun Sep 10 2017

.AVIATION...
10/12Z TAFs. LCL MVFR/IFR this morning becomes IFR as SHRA
zip through on tropical storm-hurricane force winds.

&&

.Prev Discussion... /issued 705 AM EDT Sun Sep 10 2017/

..Major Hurricane Irma approaching the Florida Keys...

SHORT TERM...
Approaching Irma is spreading bands of showers across central FL
with areas of rain and a few thunderstorms over the south. These
will increase with hurricane conditions in the south moving north
today. The current forecasts have been updated and issued to
reflect this.

MARINE...
Rain bands from Irma across the southern-central waters spread
north as they increase. Hurricane conditions continue into
Monday.

FIRE WEATHER...
Tropical airmass provides abundant moisture...with rain/showers
and a few thunderstorms.

&&

.Preliminary Point Temps/PoPs...
TPA  81  77  84  75 / 100 100  90  20
FMY  82  79  86  77 / 100  90  50  20
GIF  80  75  84  73 / 100 100  80  20
SRQ  82  78  84  77 / 100 100  80  20
BKV  80  76  82  71 /  90 100  90  20
SPG  82  77  84  77 / 100 100  90  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Charlotte-Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal
     Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-
     Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
     Inland Sarasota-Pinellas-Polk-Sumter.

     Flash Flood Watch through Monday afternoon for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Polk-Sumter.

Gulf waters...Hurricane Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood
     FL out 20 NM-Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay
     waters-Waters from Bonita Beach to Englewood FL out
     20 to 60 NM-Waters from Englewood to Tarpon Springs
     FL out 20 to 60 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

AVIATION...09/Rude
SHORT TERM/MARINE/FIRE WEATHER...09/Rude
Hazardous weather outlook, Sep 10, 4:52 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
452 AM EDT Sun Sep 10 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-102100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
452 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...TROPICAL IMPACT...
Hurricane Irma is forecast to track from south to north over the
western Florida peninsula late today through Monday morning.
There is a high threat for damaging winds, flash flooding, storm
surge, moderate to major river flooding, and a moderate risk of
tornadoes across the entire forecast area. See the latest
Hurricane Local Statement for expected county specific impacts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...TROPICAL IMPACT...
Hurricane Irma will lift north of Levy county Monday morning.
Numerous showers and thunderstorms will persist over west central
Florida in the wake of Irma...with gradually improving conditions
from south to north through the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Oglesby

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 1:58 AM EDTAreal Flood WarningTBWLee6 hr
Sep 10, 7:57 AM EDTTornado WarningTBWPolk13 min
Sep 10, 10:45 AM EDTRiver Flood WarningTBWManatee35 hr
Sep 10, 10:45 AM EDTTornado WarningTBWPolk30 min
Sep 10, 11:08 AM EDTTornado WarningTBWHillsborough, Pasco, Polk, Sumter22 min
Sep 10, 4:05 PM EDTExtreme Wind WarningTBWLee115 min

Nearby

Tornado Warnings in Florida, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.